Go Back   NeuroTalk Support Groups > >

Myasthenia Gravis For support and discussions on Myasthenia Gravis, Congenital Myasthenic Syndromes and LEMS.

prednisone withdrawal

Reply
 
Thread Tools Display Modes
Old 08-16-2013, 09:09 PM   #1
cait24
Member
 
cait24's Avatar
 
Join Date: Sep 2012
Location: Newtown, PA
Posts: 709
Default prednisone withdrawal

Has anyone here had severe steroid withdrawal symptoms? And if so, what did you do for it?

I am having severe headaches, muscle aches, joint pain, stomach ache, diarrhea, equilibrium problems, rapid heart beat, weakness and extreme fatigue. I am having a hard time coping with it. i am sure some of this is return of MG, but the more weaning off prednisone, the worse I get.

thanks,
kathie
cait24 is offline   Reply With Quote
Old 08-16-2013, 10:04 PM   #2
pingpongman
Member
 
pingpongman's Avatar
 
Join Date: Aug 2010
Location: South Carolina
Posts: 714
My Mood: prednisone withdrawal
Default

At what rate are you withdrawing?
Mike
pingpongman is offline   Reply With Quote
"Thanks for this!" says:
cait24 (08-17-2013)
Old 08-16-2013, 10:12 PM   #3
cait24
Member
 
cait24's Avatar
 
Join Date: Sep 2012
Location: Newtown, PA
Posts: 709
Default

I was down to 30mg every day, and then for the last month he had me on 30 mg every other day. I am suppose to start 20 mg every other day on Sunday, but I am afraid how much worse I will get. I have called the neuro for 3 days straight, but he never returned the call. I have a new neuro, but the initial appointment is not until October. And of course the GP won't touch anything MG related and defers to the neuro. It is a sad state.
cait24 is offline   Reply With Quote
Old 08-16-2013, 10:12 PM   #4
southblues
Member
 
southblues's Avatar
 
Join Date: Jul 2012
Location: Georgia USA
Posts: 818
Default

Also, how long were you on it? And what was the dose?
__________________
Celeste
southblues is offline   Reply With Quote
"Thanks for this!" says:
cait24 (08-17-2013)
Old 08-16-2013, 10:15 PM   #5
cait24
Member
 
cait24's Avatar
 
Join Date: Sep 2012
Location: Newtown, PA
Posts: 709
Default

I was on 40 mg for a month, then 35 for a month and then 30 another month and then down to 25mg. WHen i got to 25, the MG got bad and then put me back to 30 for a month and then tried to wean again. So all toll, about 5 months.
cait24 is offline   Reply With Quote
Old 08-16-2013, 10:30 PM   #6
cait24
Member
 
cait24's Avatar
 
Join Date: Sep 2012
Location: Newtown, PA
Posts: 709
Default

Fever is 101, usually 97 (hypothyroid). Resting heart rate 125. Lungs are tight breathing in. Has anyone had to go the ER for steroid withdrawal and at what point did you make that descision?

I am beginning to believe some of my IVIG reaction may have been steroid withdrawal. I am having a lot of the same symptoms. It feels like a really bad flu.

thanks
kathie
cait24 is offline   Reply With Quote
Old 08-17-2013, 06:18 AM   #7
neutro
Member
 
neutro's Avatar
 
Join Date: Nov 2007
Location: France
Posts: 346
My Mood: prednisone withdrawal
Default

Hi Cait,
I think the tapering scheme you follow is too rapid, didn´t you say your problems started when you changed to 25 mg every day from 30 every day? And now, you are on 30 every other day...!
Normally one should try something between the last levels (30 was ok and 25 was not), thus 27.5 by taking one day 30mg and the following day 25 until you get stabilized. After that, 30 mg one day and 20 the following day, and so on...
I don´t understand how neuros prescribe such high weaning off rate for people who have been on Pred for several months and at rather high doses...
Good luck to you!
Maurice.
neutro is offline   Reply With Quote
"Thanks for this!" says:
Anacrusis (08-18-2013), cait24 (08-17-2013), Panorama (02-06-2014)
Old 08-17-2013, 08:12 AM   #8
pingpongman
Member
 
pingpongman's Avatar
 
Join Date: Aug 2010
Location: South Carolina
Posts: 714
My Mood: prednisone withdrawal
Default

I agree with Maurice. A slower taper might be best. Prednisone is a wicked drug. When I was on high dose (60mg) it made my leg muscles so weak I could barely walk. My neuro-muscular Dr saw this and started tapering me right away. I have been on as high as 80mg which solved my double vision which has never returned.
Mike
pingpongman is offline   Reply With Quote
"Thanks for this!" says:
Anacrusis (08-18-2013), cait24 (08-17-2013)
Old 08-17-2013, 09:39 AM   #9
4-eyes
Member
 
Join Date: Aug 2009
Posts: 617
Default

I think you likely have an infection along with possible steroid withdrawal. The taper is too fast, as you are not supposed to continue reducing when there are newly activated MG symptoms, unless you are withdrawing for a different reason.

I would think you need to go to ER, but avoid just announcing that you have steroid withdrawal. Instead, explain your symptoms and let them try and figure it out and if needed bring up the steroids (although that will probably get put in as part of the questioning).

Take care.
4-eyes is offline   Reply With Quote
"Thanks for this!" says:
Anacrusis (08-18-2013), cait24 (08-17-2013), Panorama (02-07-2014)
Old 08-17-2013, 10:10 AM   #10
southblues
Member
 
southblues's Avatar
 
Join Date: Jul 2012
Location: Georgia USA
Posts: 818
Default

It sounds like you are going down too fast. The doctor really needs to talk to you. I am glad you are replacing him.
__________________
Celeste
southblues is offline   Reply With Quote
"Thanks for this!" says:
Anacrusis (08-18-2013), cait24 (08-22-2013), pingpongman (08-17-2013)
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
PD and withdrawal from Sinemet badgergirl New Member Introductions 4 07-01-2012 11:08 AM
tegretol withdrawal rpbarnes Medications & Treatments 1 10-25-2011 06:35 AM
Sinemet Withdrawal Rusty Parkinson's Disease 6 03-29-2011 05:03 PM
Clonidine Withdrawal MarkB Reflex Sympathetic Dystrophy (RSD and CRPS) 3 04-19-2008 07:02 PM
Clonidine Withdrawal MarkB Medications & Treatments 3 03-28-2008 06:56 AM


All times are GMT -5. The time now is 04:37 AM.
Brought to you by the fine folks who publish mental health and psychology information at Psych CentralMental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2018 DragonByte Technologies Ltd.

All posts copyright their original authors • Community GuidelinesTerms of UsePrivacy Policy